MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number H74939032300610
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on february 26, 2025.It was reported that the device failed to inflate.The target lesion, which was 50% stenosed, was located in a moderately tortuous and mildly calcified vessel below the knee.A 3.0 x 60 x 150 mm sterling balloon catheter was advanced to the site for dilation.During the procedure, an attempt was made to inflate the balloon; however, the pressure continuously dropped, and the balloon did not inflate as expected.The device was subsequently removed, and further attempts to inflate the balloon outside the body confirmed the presence of a leak.The procedure was successfully completed using an alternative device, and no patient complications were reported.Analysis of the returned device revealed the presence of a longitudinal tear.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection identified multiple kinks within the guidewire lumen inside the balloon.Microscopic analysis further revealed a longitudinal tear in the balloon, located 30mm from the tip and measuring approximately 34mm in length.Examination of the remaining components of the device showed no additional damage or irregularities.Product analysis confirmed the presence of a longitudinal tear in the balloon.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21665699
Report Number2124215-2025-16877
Device Sequence Number20748690
Product Code LIT
UDI-Device Identifier08714729860150
UDI-Public08714729860150
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939032300610
Device Catalogue NumberH74939032300610
Device Lot Number0034071295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Initial Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale